Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

May 4, 2021Tallahatchie County, Yalobusha County, Mississippi

NWS Memphis, TN issued this special weather statement at May 4, 2021, 1:53 PM CDT for Tallahatchie County, Yalobusha County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 1:53 PM CDT (18:53 UTC)
Expired
May 4, 2021, 2:30 PM CDT
In force
37 min
Issued by
NWS Memphis, TN

Counties Tallahatchie County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 160 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-373 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

870 
WWUS84 KMEG 041853
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
153 PM CDT Tue May 4 2021
 
MSZ020-021-041930-
Tallahatchie MS-Yalobusha MS-
153 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...

Tallahatchie County in northwestern Mississippi...
Yalobusha County in northwestern Mississippi...

At 152 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Minter City, or 15 miles east of Drew, moving
east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Tallahatchie and Yalobusha Counties should monitor this
storm closely.

LAT...LON 3370 9030 3375 9030 3377 9018 3378 9017
      3381 9018 3381 9045 3397 9045 3417 8976
      3416 8972 3418 8971 3387 8956 3387 8977
      3390 8977 3390 8992 3382 8993 3381 9013
      3372 9014 3374 9024 3369 9027
TIME...MOT...LOC 1852Z 258DEG 28KT 3378 9026 

$$

SGW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 12:17 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 4, 12:17 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1217 PM CDT Tue May 4 2021

.UPDATE...
Updated 18z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 426 AM CDT Tue May 4 2021/

DISCUSSION...

A busy night across northern portions of the Mid-South at this
hour. A line of severe thunderstorms, currently along the
Mississippi River, has begun to quickly accelerate and weaken
across west Tennessee. Instances of severe wind gusts are still
possible, but storm structure looks less impressive now. After
this area of storms moves east of the area, we should see a break
in convection through late morning.

The atmosphere is expected to recover through late morning as
temperatures climb to near 80F and dewpoints remain in the 70s.
The next round of storms will approach the region from the
southwest, as another shortwave lifts out of Texas. Instability
will surge to 3500 MLCAPE over north Mississippi and may creep
into west Tennessee as well. Latest Hi-Res Convective Allowing
Models (CAMs) show storms firing up near the Delta around noon
and lifting ENE across north Mississippi and portions of west
Tennessee. Bulk Shear will increase to 50 kts, SRH will approach
250 m2/s2, and LCLs will be quite low. The combination of all
three will support a healthy tornado risk as well as large hail
and damaging winds.

Storm mode may start as multi-cellular with embedded supercells
and then morph into a loosely organized QLCS or bow echo. All
modes of severe weather will be in play this afternoon and SPC's
outlined Enhanced Risk covers our area quite well. The threat will
diminish by late afternoon as storms push east of the area. A
cold front will then approach the area from the northwest around
sundown. A few showers and thunderstorms will form along the
front, but are not anticipated to be severe as upper level forcing
will be rather weak.

Behind the front, the Mid-South will see several a nice string of
nearly perfect weather days. Expect plenty of sunshine and low
humidity. Highs will only top out around 70F for both Wednesday
and Thursday. Low temperatures will be quite cool with readings in
the upper 40s and lower 50s. A reinforcing front will move
through the region Thursday night. With limited moisture in place
and weak forcing, just a low chance of rain was carried across
the north. Friday will feature abundant sunshine and highs in the
lower 70s once again.

Return flow will setup across the Mid-South on Saturday, as a
large surface low organizes to the lee of the Rockies. A warm
front is expected to lift north across the region and a few
showers or thunderstorms may accompany the front in the afternoon
and evening hours. A weak shortwave is expected to move through
the region on Sunday with a chance of scattered storms expected
across much of the region for Mother's Day.

Unsettled weather will remain over the Mid-South through early
next week as a series of shortwaves rotate through the region.

AC3

&&

.AVIATION...
/18z TAFs/
Showers and thunderstorms will continue across north Mississippi
through this evening. Areas north should have a brief chance of
thunderstorm development but TUP has the greatest chance. Winds
will remain elevated through the TAF period. CIGs will eventually
improve by the end of the TAF period at JBR, MEM and MKL.

SWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 4, 5:51 AM CDT, 8 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
551 AM CDT Tue May 4 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-051300-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
551 AM CDT Tue May 4 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Another round of severe thunderstorms is expected this afternoon,
mainly south of I-40. Damaging winds, large hail, and tornadoes
are all possible. See website for additional details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Tuesday afternoon.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

AC3

In the hours before

Special weather statement, May 4, 10:44 AM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
1044 AM CDT Tue May 4 2021

MSZ013>017-022>024-041630-
Itawamba MS-Lafayette MS-Pontotoc MS-Union MS-Monroe MS-Lee MS-
Calhoun MS-Chickasaw MS-
1044 AM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 AM CDT
FOR...

Southwestern Itawamba County in northeastern Mississippi...
Southeastern Lafayette County in northwestern Mississippi...
Pontotoc County in northeastern Mississippi...
Southeastern Union County in northeastern Mississippi...
Northwestern Monroe County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Calhoun County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...

At 1042 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Randolph, or 11
miles southwest of Pontotoc, moving northeast at 55 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Itawamba...southeastern Lafayette...
Pontotoc...southeastern Union...northwestern Monroe...Lee...Calhoun
and Chickasaw Counties should monitor this storm closely.

LAT...LON 3419 8951 3419 8955 3453 8874 3451 8873
      3451 8859 3396 8834 3372 8935 3372 8951
TIME...MOT...LOC 1542Z 245DEG 46KT 3414 8915

SWB
Special weather statement, May 4, 10:52 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Memphis TN
1052 AM CDT Tue May 4 2021

MSZ023-024-041615-
Monroe MS-Chickasaw MS-
1052 AM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1115 AM CDT
FOR...

Southern Monroe County in northeastern Mississippi...
East central Chickasaw County in northeastern Mississippi...

At 1051 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Prairie, or 7 miles
southwest of Aberdeen, moving northeast at 50 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southern Monroe and east central Chickasaw Counties should
monitor this storm closely.

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8881
      3385 8883 3399 8822 3375 8825 3374 8833
      3372 8833 3369 8836 3369 8839 3367 8842
      3366 8851
TIME...MOT...LOC 1551Z 245DEG 44KT 3377 8865

SWB
Special weather statement, May 4, 11:44 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
1144 AM CDT Tue May 4 2021

MSZ023-041715-
Chickasaw MS-
1144 AM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT
FOR...

Southern Chickasaw County in northeastern Mississippi...

At 1144 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 8 miles north of
Clarkson, or 9 miles west of Montpelier, moving east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southern Chickasaw County should monitor this storm
closely.

LAT...LON 3381 8919 3381 8914 3384 8914 3398 8880
      3381 8873 3381 8893 3375 8893 3375 8903
      3374 8904 3374 8919
TIME...MOT...LOC 1644Z 249DEG 27KT 3375 8912

SGW
Special weather statement, May 4, 12:24 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
1224 PM CDT Tue May 4 2021

MSZ016-022>024-041800-
Monroe MS-Lee MS-Calhoun MS-Chickasaw MS-
1224 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...

Northwestern Monroe County in northeastern Mississippi...
Southeastern Lee County in northeastern Mississippi...
Southeastern Calhoun County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...

At 1224 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Vardaman, or 12
miles west of Houston, moving east at 55 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Monroe...southeastern Lee...southeastern
Calhoun and Chickasaw Counties should monitor this storm closely.

LAT...LON 3391 8934 3416 8858 3387 8844 3381 8875
      3381 8893 3377 8893 3374 8911 3374 8919
      3372 8920 3372 8926
TIME...MOT...LOC 1724Z 249DEG 48KT 3383 8921

SWB
Special weather statement, May 4, 12:36 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
1236 PM CDT Tue May 4 2021

ARZ058-MSZ007-008-010>012-041800-
Phillips AR-Tunica MS-Coahoma MS-Panola MS-Tate MS-Quitman MS-
1236 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...

East central Phillips County in eastern Arkansas...
Southern Tunica County in northwestern Mississippi...
Northeastern Coahoma County in northwestern Mississippi...
Northern Panola County in northwestern Mississippi...
Southwestern Tate County in northwestern Mississippi...
Northern Quitman County in northwestern Mississippi...

At 1236 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Friars Point, or 11 miles north of
Clarksdale, moving east at 55 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in east central Phillips...southern Tunica...northeastern
Coahoma...northern Panola...southwestern Tate and northern Quitman
Counties should monitor this storm closely.

LAT...LON 3422 9069 3440 9079 3472 8997 3438 8972
TIME...MOT...LOC 1736Z 249DEG 48KT 3435 9063

SWB
Special weather statement, May 4, 1:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
153 PM CDT Tue May 4 2021

MSZ020-021-041930-
Tallahatchie MS-Yalobusha MS-
153 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...

Tallahatchie County in northwestern Mississippi...
Yalobusha County in northwestern Mississippi...

At 152 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Minter City, or 15 miles east of Drew, moving
east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Tallahatchie and Yalobusha Counties should monitor this
storm closely.

LAT...LON 3370 9030 3375 9030 3377 9018 3378 9017
      3381 9018 3381 9045 3397 9045 3417 8976
      3416 8972 3418 8971 3387 8956 3387 8977
      3390 8977 3390 8992 3382 8993 3381 9013
      3372 9014 3374 9024 3369 9027
TIME...MOT...LOC 1852Z 258DEG 28KT 3378 9026

SGW

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:47 AM CDTAreal Flood AdvisoryMEGDeSoto73 min
May 4, 7:15 AM CDTSpecial Weather StatementMEGMonroe30 min
May 4, 9:44 AM CDTSpecial Weather StatementMEGMonroe46 min
May 4, 9:48 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Yalobusha57 min
May 4, 10:44 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Lee, Pontotoc46 min
May 4, 10:52 AM CDTSpecial Weather StatementMEGMonroe23 min
May 4, 11:44 AM CDTSpecial Weather StatementMEGChickasaw31 min
May 4, 12:24 PM CDTSpecial Weather StatementMEGChickasaw, Monroe36 min
May 4, 12:36 PM CDTSpecial Weather StatementMEGPanola, Tate24 min
May 4, 1:06 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Tate24 min
May 4, 1:27 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Union33 min
May 4, 2:02 PM CDTSpecial Weather StatementMEGBenton, Union28 min
May 4, 2:23 PM CDTSpecial Weather StatementMEGCalhoun, Lafayette, Union, Yalobusha22 min
May 4, 2:25 PM CDTAreal Flood AdvisoryMEGYalobusha3 hr
May 4, 2:30 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah30 min
May 4, 2:37 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union26 min
May 4, 2:54 PM CDTAreal Flood AdvisoryMEGLafayette3 hr
May 4, 2:58 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw47 min
May 4, 3:00 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah19 min
May 4, 3:02 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo, Union16 min
May 4, 3:17 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee28 min
May 4, 3:33 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe57 min
May 4, 3:58 PM CDTAreal Flood AdvisoryMEGLee3 hr
May 4, 4:10 PM CDTSpecial Weather StatementMEGDeSoto35 min
May 4, 2:34 AM CDTSevere Thunderstorm WarningMEGTipton41 min
May 4, 2:59 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion46 min
May 4, 3:10 AM CDTSpecial Weather StatementMEGShelby, Tipton35 min
May 4, 3:28 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Obion, Weakley47 min
May 4, 3:46 AM CDTSpecial Weather StatementMEGCrockett44 min
May 4, 3:54 AM CDTSpecial Weather StatementMEGFayette, Haywood, Shelby, Tipton51 min
May 4, 4:10 AM CDTSpecial Weather StatementMEGHenry35 min
May 4, 4:18 AM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Henry, Weakley27 min
May 4, 4:20 AM CDTSpecial Weather StatementMEGGibson25 min
May 4, 4:43 AM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Henderson, Henry47 min
May 4, 11:40 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale7 days
May 4, 5:28 PM CDTSpecial Weather StatementMEGHenry32 min
May 4, 5:43 PM CDTAreal Flood AdvisoryMEGShelby3 hr
May 4, 6:29 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton46 min
May 4, 6:56 PM CDTSpecial Weather StatementMEGLake34 min
May 4, 12:38 AM CDTSevere Thunderstorm WarningMEGClay, Greene52 min
May 4, 1:30 AM CDTSevere Thunderstorm WarningMEGClay, Greene45 min
May 4, 1:46 AM CDTFlash Flood WarningMEGClay, Greene3 hr
May 4, 1:48 AM CDTSpecial Weather StatementMEGCraighead, Poinsett27 min
May 4, 1:57 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Poinsett48 min
May 4, 2:08 AM CDTSevere Thunderstorm WarningMEGClay, Greene52 min
May 4, 2:25 AM CDTSevere Thunderstorm WarningMEGClay, Craighead, Mississippi50 min
May 4, 2:58 AM CDTAreal Flood AdvisoryMEGClay2 hr
May 4, 11:37 AM CDTRiver Flood WarningMEGClay, Greene47 hr
May 4, 5:03 PM CDTSpecial Weather StatementMEGCraighead, Greene27 min
May 4, 5:29 PM CDTSpecial Weather StatementMEGCraighead, Greene, Poinsett31 min
May 4, 5:56 PM CDTSpecial Weather StatementMEGCraighead, Greene, Poinsett34 min
May 4, 6:20 PM CDTSpecial Weather StatementMEGCross40 min
May 4, 6:25 PM CDTSpecial Weather StatementMEGMississippi35 min
May 4, 12:45 AM CDTSpecial Weather StatementMEGDunklin, Pemiscot30 min
May 4, 1:34 AM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot41 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.